MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICROVENTION, INC. AZUR CX DETACHABLE; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 45-750824
Medical Device Problem Codes Unraveled Material (1664); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was stated to be available for return to the manufacturer for evaluation, but has not yet been returned despite attempts made.Additional due diligence attempts are ongoing.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
It was reported that the right femoral access to the left internal iliac embolization target 100cm 4fr straight glidecath was used with guidesheath support to cannulate the internal iliac.An azur 8x24 35cx coil was prepped properly and introduced and tracked to the target.Approximately a third of the coil was deployed past the delivery catheter.When the operator attempted to pull back on the pusher wire and the coil did not move.It was determined that the coil had detached on its own.Upon further investigation it was determined that the coil was somehow still attached to something.They inspected the pusher wire on the field and realized it separated more proximal from where the coil was actually detached.It appeared as if the pusher wire pulled apart and was now a spiral string.The operator was able to remove the delivery catheter and grab the pusher wire with stats and removed the coil.There was no patient injury.The operator successfully deployed the following cx35 8x12 8x12 6x17 coils.
 
Event or Problem Description
It was reported that the right femoral access to the left internal iliac embolization target 100cm 4fr straight glidecath was used with guidesheath support to cannulate the internal iliac.An azur 8x24 35cx coil was prepped properly and introduced and tracked to the target.Approximately a third of the coil was deployed past the delivery catheter.When the operator attempted to pull back on the pusher wire and the coil did not move.It was determined that the coil had detached on its own.Upon further investigation it was determined that the coil was somehow still attached to something.They inspected the pusher wire on the field and realized it separated more proximal from where the coil was actually detached.It appeared as if the pusher wire pulled apart and was now a spiral string.The operator was able to remove the delivery catheter and grab the pusher wire with stats and removed the coil.There was no patient injury.The operator successfully deployed the following cx35 8x12 6x17 coils.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the pusher strain relief damaged, and the implant coil stretched at the proximal section and separated from the pusher.No indications of activation using a detachment controller were observed on the pusher's heater coil.The investigation found the pusher¿s monofilament with a tensile break shape at the tip which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.However, the investigation did not observe any stretched or broken conditions on the returned pusher proximal to the detachment zone as described in the reported event.The physical evaluation of the device could not identify the conditions or circumstances that led to the strain relief damage and the stretched implant, but this damage is consistent with the device experiencing forces exceeding the pusher and implant's yield strength.The catheter used in the procedure was not returned for evaluation, so the investigation could not determine if it had caused or contributed to the reported complaint.

Brand Name
AZUR CX DETACHABLE
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key24300144
Report Number2032493-2026-00072
Device Sequence Number9397431
Product Code KRD
UDI-Device Identifier00812636021065
UDI-Public00812636021065
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-750824
Device Catalogue Number45-750824
Device Lot Number0000820788
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/09/2026
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MICROCATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown